ISSN 1300-7157 Main Page | Contact      

Volume : 26  Issue : 3  Year: 2020

A Case of Dravet Syndrome Who Developed Acute Reversible Encephalopathy That May Have Been Caused by Hyperamonnemia Due to Pharmacokinetic Interaction Between Valproate and Stiripentol [Epilepsi]
Epilepsi. 2012; 18(3): 25-29 | DOI: 10.5505/epilepsi.2012.48658  

A Case of Dravet Syndrome Who Developed Acute Reversible Encephalopathy That May Have Been Caused by Hyperamonnemia Due to Pharmacokinetic Interaction Between Valproate and Stiripentol

Murat Mert Atmaca, Candan Gürses, Fidan Marufoğlu, Nerses Bebek, Betül Baykan, Ayşen Gökyiğit
Department Of Neurology, Istanbul University, Istanbul, Turkey

Stiripentol (STP), a recent antiepileptic drug, has been approved for use in addition to valproat (VPA) and clobazam in Dravet syndrome. On the other hand, the incidence of sudden unexpected death in epilepsy (SUDEP) commonly seen in patients with intractable epilepsy, is high in patients with Dravet yndrome. In our case, who was resistant to polytherapy and had multiple cardiopulmonary arrest due to status epilepticus (SE) or intravenous diazepam; STP was used in combination with other antiepileptic drugs (AED). However, acute reversible encephalopathy developed after six months of therapy. It is argued that the condition may have been caused by hyperamonnemia due to pharmacokinetic interaction between VPA and STP. Treatment options and protective measures are discussed using recent literature on Dravet syndrome, SUDEP and STP.

Keywords: Dravet syndrome, stiripentol, hyperammonemia, valproat, SUDEP


Stiripentol ve Valproat Arasındaki Etkileşimin Yol Açtığı Hiperamonyemik Ensefalopati: Dravet Sendromlu Bir Olgu

Murat Mert Atmaca, Candan Gürses, Fidan Marufoğlu, Nerses Bebek, Betül Baykan, Ayşen Gökyiğit
İstanbul Üniversitesi Tıp Fakültesi, Nöroloji Ana Bilim Dalı, İstanbul

Stiripentol (STP), Dravet Sendromunda valproat (VPA) ve klobazama ek olarak kullanılmak üzere onay almış yeni bir antiepileptik ilaç (AEİ)’dir. Diğer taraftan özellikle tedaviye dirençli epilepsilerde sık görülen ani beklenmedik ölüm (“sudden unexpected death in epilepsy” SUDEP) riski Dravet Sendromunda da yüksektir.
Kullanmakta olduğu çeşitli AEİ’lere karşın nöbetleri devam etmekte olan, birkaç kez Status Epileptikus (SE) veya yapılan intravenöz diazepam sonrası ‘kardiyopulmoner arest’ten geçmiş olan olgumuzda da tedaviye STP eklenmiş, tedaviye başlandıktan altı ay sonra akut geçici ensefalopati tablosu oluşmuştur. Bu tabloya STP’nin VPA ile etkileşimi sonucu ortaya çıkan hiperamonyeminin neden olabileceği üzerinde durulmuştur. Dravet Sendromu, SUDEP ve STP hakkında son literatür eşliğinde tedavi seçenekleri ve koruyucu önlemler tartışılmıştır.

Anahtar Kelimeler: Dravet Sendromu, stiripentol, hiperamonyemi, valproat, SUDEP


Murat Mert Atmaca, Candan Gürses, Fidan Marufoğlu, Nerses Bebek, Betül Baykan, Ayşen Gökyiğit. A Case of Dravet Syndrome Who Developed Acute Reversible Encephalopathy That May Have Been Caused by Hyperamonnemia Due to Pharmacokinetic Interaction Between Valproate and Stiripentol. Epilepsi. 2012; 18(3): 25-29

Corresponding Author: Murat Mert Atmaca, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




Copyright © 2020 All rights of this site belong to the Turkish Epilepsy Association .
 
LookUs & Online Makale